Alert archive / Michigan / Wind Advisories in 2019
Wind Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 31, 2019, 4:07 AM EDT for 11 counties in Michigan. It took effect at Oct 31, 2019, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 4:07 AM EDT (08:07 UTC)
- In effect from
- Oct 31, 2019, 5:00 PM EDT
- Expired
- Oct 31, 2019, 12:00 PM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 50 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS73 KGRR 310807 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 407 AM EDT Thu Oct 31 2019 MIZ052-058-059-064>067-071>074-311615- /O.NEW.KGRR.WI.Y.0005.191031T2100Z-191101T0300Z/ Gratiot-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Alma, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 407 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... The National Weather Service in Grand Rapids has issued a Wind Advisory...which is in effect from 5 PM this afternoon to 11 PM EDT this evening. HAZARDOUS WEATHER... * Winds gusting over 45 mph. IMPACTS... * Scattered power outages. * Halloween decorations blowing around. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
937
WWUS73 KGRR 311600
NPWGRR
URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1200 PM EDT Thu Oct 31 2019
MIZ052-058-059-064>067-071>074-311700-
/O.CAN.KGRR.WI.Y.0005.191031T2100Z-191101T0300Z/
Gratiot-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Alma, Ionia, St. Johns, Holland,
Hastings, Charlotte, Lansing, South Haven, Kalamazoo,
Battle Creek, and Jackson
1200 PM EDT Thu Oct 31 2019
...WIND ADVISORY IS CANCELLED...
The National Weather Service in Grand Rapids has cancelled the
Wind Advisory.
HAZARDOUS WEATHER...
* This wind advisory has been replaced by a winter weather
advisory. Please refer to that for additional details.
IMPACTS...
* Please refer to the winter weather advisory that replaces this
wind advisory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR
MORE INFORMATION.
&&
$$What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:29 AM EDT, 38 minutes earlier.
Area forecast discussion, Oct 31, 3:29 AM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EDT Thu Oct 31 2019
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 327 AM EDT Thu Oct 31 2019
- Rain changing to snow today
- Windy and cold with snow showers tonight
- Cold weather continues into the weekend
&&
.DISCUSSION...(Today through next Wednesday)
Issued at 327 AM EDT Thu Oct 31 2019
Forecast problems include nailing down snow amounts and potential
for winds gusting over 40 mph late this afternoon and evening.
There were no changes made to the snow amounts with this update
but the amounts had been tweaked down last evening. Area of mid
level f-gen forcing moves through today with colder air wrapping
into the storm circulation with rain changing to snow by this
afternoon. We expect 2 to 4 inches across the northern zones by
the time the snow tapers off tonight, especially the higher
elevations of Osceola County with lesser amounts closer to Lake
Michigan. Some snow may accumulate on the roads after dark even in
areas that are not in the advisory so this will have to be
watched and the advisory may need to be expanded south and east.
We expect some icy or snowy roads may persist into the Friday
morning commute but lower dew points advecting in may help the
cause by causing some sublimation of ice on surfaces.
Forecast wind profiles show potential for 40 knot winds to mix to
the surface at times as string cold advection gets underway late
this afternoon and through the evening. Trick or treaters will be
dealing with wind chills in the 20s.
Friday looks tranquil but a clipper on Saturday should bring snow
showers with lake enhanced snow continuing into Sunday. Another
clipper early next week could bring more snow.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 145 AM EDT Thu Oct 31 2019
IFR and LIFR conditions in rain and fog will prevail through the
afternoon then there could be some improvement later this
afternoon or evening as rain transitions to snow showers. North
winds will gust to 20 knots at times.
&&
.MARINE...
Issued at 327 AM EDT Thu Oct 31 2019
No changes to the Small Craft Advisory or Gale Warning. Peak of
the winds and waves will be late afternoon and evening. Small
Craft Advisory will be needed to replace the Gale Warning from
Friday right through the weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 5 PM this afternoon to 11 PM EDT this evening
for MIZ052-058-059-064>067-071>074.
Lakeshore Flood Advisory from 2 PM this afternoon to 8 AM EDT
Friday for MIZ037-043-050-056-064-071.
Winter Weather Advisory until 8 AM EDT Friday for MIZ037>039-043.
Winter Weather Advisory from 2 PM this afternoon to 8 AM EDT
Friday for MIZ040-044>046-050-051-056-057.
LM...Small Craft Advisory until 2 PM EDT this afternoon for
LMZ844>849.
Gale Warning from 2 PM this afternoon to 2 AM EDT Friday for
LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...OstunoHazardous weather outlook, Oct 30, 4:28 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 428 AM EDT Wed Oct 30 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 428 AM EDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow could cause hazardous travel conditions Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-310830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 428 AM EDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will become hazardous to small craft late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions will be hazardous for mariners through Friday.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:08 PM EDT | River Flood Warning | GRR | Clinton | 6 days |
| Oct 31, 10:20 AM EDT | Lakeshore Flood Warning | GRR | Van Buren | 17 hr |
| Oct 31, 12:56 PM EDT | River Flood Watch | GRR | Kent | 5 days |
| Oct 31, 12:56 PM EDT | River Flood Watch | GRR | Ottawa | 6 days |
Nearby
Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.